Nebraska, 2004Tornado in Nebraska, June 12, 2004
June 12, 2004 · NWS OAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 2:45 AM CST, 8 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 2:45 AM CST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
345 AM CDT SAT JUN 12 2004
.DISCUSSION...
THUNDERSTORM CHANCES/TIMING MAIN FCST ISSUE THROUGH TUESDAY AS
NEBRASKA REMAINS ON SRN END OF WRLYS. ALTHOUGH THERE ARE QPF
DIFFERENCES/ISSUES BETWEEN ETA AND GFS...A GENERAL SIMILARITY
BETWEEN THE TWO DOES LEAD TO A LITTLE HIGHER CONFIDENCE IN HOW
SYNOPTIC PATTERN COULD EVOLVE INTO EARLY NEXT WEEK.
HOWEVER...CONVECTIVE OUTFLOW/DEBRIS CLOUDS COULD SIGNIFICANTLY
AFFECT FCST. NONETHELESS...
SHORT TERM...QUESTION APPEARS HOW SOON CONVECTION WILL DVLP TDA. WK
CDFNT/DRYLINE THAT PUSHED THRU ENTIRE CWA IS WASHING OUT AND STLT
IMAGES AND SFC OBS SHOWED INCREASING SFC DWPTS SPREADING BACK TWD
CWA. ISENTROPIC LIFT NEAR 700 MB/850 MB THETA E ADVCTN WAS CAUSING
SVRL AREAS OF ACCAS APPEARING CLOUD MASSES OVR WRN NEBR/WRN KS AND
LOCAL AREA 88DS INDICATED SVRL WEAK BOUNDARIES LIFTING MOSTLY NWD
INTO AND ACRS SRN NEBR. 06Z META HAS HELD OFF DVLPG QPF OVR SRN CWA
UNTIL 15Z BUT IT AND THE GFS CONTINUE TO INDICATE A FAIRLY GOOD
CHANCE OF SOME SHOWERS/TSTMS DVLPG BY 18Z. SO EVEN THOUGH EARLY
MORNING TSTMS CHANCES MAY BE A LTL LESS...DID KEEP 30-40 POPS
BEGINNING AT 17Z ACRS THE S. ACTIVE SVR WEATHER AFTN POSSIBLY
SETTING UP OVR PORTIONS OF THE CWA AS SHORT WV TROF MOVG ACRS WRN CO
SHOULD BE ARRIVING AROUND MAX HEATING WITH WARM FRONT PRBLY OVR SERN
NEBR. BOOSTED POPS THIS AFTN SERN ZONES. GFS CONTINUES LIFTING QPF
BULLSEYE NEWD TNGT WHILE META FOCUSES IT ALONG AND DROPS IT SEWD
INTO MOISTURE AXIS. THE ETAS SOLUTION SEEMS MOST PLAUSIBLE FOR
HEAVY RAIN TNGT. SOME SECONDARY QPF MAX WILL PRBLY SHIFT NEWD ASSOCD
WITH ELEVATED CONVECTION AIDED BY LIFT GENERATED BY RIGHT REAR
ENTRANCE REGION OF A JET LIFTING INTO WRN GRTLKS. THUS KEPT POPS IN
LIKELY CATEGORY INTO TNGT ACRS A LARGE PART OF THE CWA.
A PROBABLE MINIMUM IN PCPN CHCS MUCH OF SUNDAY AS ATMOSPHERE
RECOVERS FM TDAS/TNGTS CONVECTION ALTHO SOME REDVLPMENT POSSIBLE IN
THE AFTN SERN ZONES NEAR POSSIBLE LOCATION OF WARM FRONT. KEPT SLGT
CHC ALL ZONES EXCEPT SE WHERE CONTD IN CHC CATEGORY. SHOULD BE A
LTL COOLER SUNDAY COMPARED TO TODAY DUE TO WEAK COOL ADVCTN.
GENERALLY A BLEND BETWEEN GFS/ETA/PREV FCST.
WEAK WARM/MOIST ADVCTN FCST BY ETA/GFS SUN NGT INTO MONDAY WARRANTS
A CONTINUATION IN PCPN CHCS AND SLGTLY WARMER HIGHS MONDAY. GFS IS
SLOWER WITH NEXT FRONTAL PASSAGE...NOW NOT FORECASTING ITS ARRIVAL
THROUGH THE OAX CWA UNTIL LATE TUE. THIS SOLUTION IS SUPPORTED BY
ETA BUT NOT BY LATEST OPERATIONAL ECMWF. DECIDED TO LEAN TOWARD THE
GFS/ETA AND THUS ADDED POPS WITH FROPA TUE AND RAISED TEMPS SLGTLY
SE ON TUE AND COOLED MOST AREAS A LITTLE ON WED. CONFIDENCE
DECREASES REST OF EXTENDED IN HOW SFC PATTERN WL PLAY OUT AS GFS
CONTS WK HIGH PRES OVR MO VALLEY WITH A MODERATE WNWLY UPR FLOW.
MADE LTL/NO CHANGES TO TEMPS OR POPS THOSE PDS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
CHERMOK
Hazardous weather outlook, Jun 12, 10:36 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1136 AM CDT SAT JUN 12 2004
IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
1136 AM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING
WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD.
LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL
BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND
SOUTHWEST IOWA. STRONG INSTABILITY AND AN UPPER LEVEL
DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM
DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN
THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON
THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY.
LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON
INTO LATE EVENING.
IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
1136 AM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND
EVENING. LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT
ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE
STRONGER STORMS.
VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES
NORTH INTO THE REGION FROM KANSAS AND MISSOURI. STRONG
THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO
CONTINUE INTO THE EVENING.
DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS...
A CONFERENCE CALL WILL NOT BE SCHEDULED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN
THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON
THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY.
LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS
AFTERNOON AND EVENING.
POLLACK
In the hours before
Local storm report, Jun 12, 10:29 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1129 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 9 NE TOBIAS 40.51N 97.22W
06/12/2004 0.75 INCH SALINE NE TRAINED SPOTTER
8 MILES EAST OF MILIGAN
1115 AM HAIL 3 S TOBIAS 40.38N 97.34W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JEKTornado, Saunders
- When
- June 12, 11:28 AM CST
- Where
- Saunders County, 5 mi W of Cedar Bluffs
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.400, -96.717
A brief tornado touchdown was observed by fire and rescue units west of Cedar Bluffs. The tornado did no apparent damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405347.